Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 16, 2006, 2:03 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2006, 2:03 PM EDT (18:03 UTC)
- Expired
- Sep 16, 2006, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 33 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 2:33 PM EDT | HIGH SUST WINDS 40 | 4 W North Miami, FL | LARGE MALELEUCA TREE BRANCHES BEING BROKEN OFF TREES AND BLOWN OFF NEAR BRIDGE OF I-75 AND MIAMI GARDENS DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 161803 SVRMFL FLC086-161845- /O.NEW.KMFL.SV.W.0096.060916T1803Z-060916T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT SAT SEP 16 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 245 PM EDT * AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIAMI LAKES...OR ABOUT NEAR MIRAMAR...AND MOVING SOUTHWEST AT 5 TO 10 MPH. * THE STORM WILL AFFECT... CAROL CITY BY 205 PM EDT. SAINT THOMAS UNIVERSITY BY 210 PM EDT. HIALEAH GARDENS BY 220 PM EDT. MEDLEY BY 230 PM EDT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2597 8018 2596 8038 2578 8053 2578 8020 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 161819 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT SAT SEP 16 2006 FLC086-161845- /O.CON.KMFL.SV.W.0096.000000T0000Z-060916T1845Z/ MIAMI-DADE FL- 217 PM EDT SAT SEP 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR NORTHEASTERN MIAMI-DADE COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIAMI LAKES MOVING SOUTHWEST AT 5 TO 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIALEAH GARDENS BY 240 PM EDT MEDLEY...PENNSUCO AND DORAL BY 245 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2597 8018 2596 8038 2578 8053 2578 8020 $$ BAXTER
000 WWUS52 KMFL 161843 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT SAT SEP 16 2006 FLC086-161851- /O.EXP.KMFL.SV.W.0096.000000T0000Z-060916T1845Z/ MIAMI-DADE FL- 241 PM EDT SAT SEP 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY EXPIRES AT 245 PM EDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKEN BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRE AT 245 PM EDT FOR NORTHEAST MIAMI-DADE COUNTY. CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2597 8018 2596 8038 2578 8053 2578 8020 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 10:10 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 16, 10:10 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1010 AM EDT SAT SEP 16 2006 NOT TOO MUCH TO ADD TO PREVIOUS DISCUSSION. BUT WATER VAPOR IMAGERY DOES INDICATE MID TO UPPER LEVEL DRIER AIR CONTINUING TO MOVE SOUTHEAST ACROSS NORTHERN PORTIONS OF SOUTH FLORIDA. THIS WILL INCREASE THE RISK OF HAIL WITH THE AFTERNOON CONVECTION...BUT OVER ALL ENVIRONMENTAL FACTORS SHOULD LIMIT THE RISK TO SLIGHT...WITH UP TO PENNY SIZED HAIL EXPECTED. PALM BEACH COUNTY BEACH CONTROL CONTINUES TO INDICATE A LINGERING NORTHEAST SWELL ARRIVING AT THE NORTH PALM BEACH COUNTY BEACHES...AND IS EXPECTED TO STEADILY DECREASE. 60 .PREVIOUS DISCUSSION... .DISCUSSION...UPPER LEVEL CLOSED LOW OVER DELMARVA AREA TO MOVE OFFSHORE TODAY AS UPPER RIDGE MOVES OVER THE E U.S. SURFACE/925 MB TROUGHS ASSOCIATED WITH CLOSED LOW EXTENDING FROM CENTRAL BAHAMAS NW ACROSS S FLA INTO W CENTRAL FLA. HAD ACTIVE WEATHER ATLC WATERS ALONG THESE LOW LEVEL TROUGHS EARLIER THIS MORNING. TODAY S FLA STILL ON MOIST SIDE OF 850MB-500MB TROUGHS TO NW BUT PRE -CIPITABLE WATER SMIDGEN LOWER TODAY. BUT WATER VAPOR LOOP HINTS AT A WEAK SHORT WAVE SW OF S FLA WITH WRF MODEL LEANING TOWARD THIS SO -LUTION AS WELL WITH SYSTEM CROSSING S FLA. WITH THE STEERING FLOW WESTERLY AGAIN...AND...WITH LOW LEVEL CONVERGENCE DUE TO AN E COAST BREEZE...POPS LIKELY AGAIN TODAY E COAST WITH LESSER POPS INTERIOR AND W. STEERING WINDS 10 TO 15 KTS SO ANY HEAVY RAINFALL EXTREMELY LOCAL. BY SUN...UPPER TROUGHS SWING THROUGH WITH STEERING WINDS BECOMING NORTHWESTERLY...IMPORTING MUCH DRIER AIR WITH POPS PLUM -METING IN TURN TO 20% INTERIOR AND W WITH 30% E COAST AT BEST /WORST? .EXTENDED PERIOD...MON THROUGH FRI...UPPER RIDGE OVER E COAST/FLA MON...WEAKENING TUE AND MOVING E INTO ATLC AS ANOTHER TROUGH DEEPENS OVER THE UPPER MIDWEST...MOVING OVER THE E COAST WED. ANOTHER SURFACE TROUGH MOVES INTO N FLA WED AND ACCORDING TO THE CURRENT LONG RANGE MODEL RUN...BOLDLY MOVES THROUGH AS FLA THU AND INTO THE FLA STRAITS FRI. MUCH DRIER AIR BEGINNING THU AND BECOMING DRIER INTO NEXT WEEK -END. STEERING FLOW REMAINS WESTERLY THROUGH THU...SHIFTING FRI INTO THE WEEKEND AS RIDGE BUILDS OVER AREA. && .AVIATION...CONDITIONS TONIGHT SLIGHTLY MORE ACTIVE THAN LAST NIGHT WITH SHOWERS AND THUNDERSTORMS DEVELOPING AND DISSIPATING ACROSS THE COASTAL WATERS. THESE STORMS ARE NOT MOVING VERY MUCH SO PROGRESSION ON SHORE SHOULD BE MINIMAL WITH THE MORE STABLE AIRMASS OVER LAND, HOWEVER, VCSH IS IN THE COASTAL TERMINALS TONIGHT. ON SATURDAY, SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BLOSSOM OVER SOUTH FLORIDA WITH THE DAYTIME HEATING, BUT COVERAGE WILL BE SLIGHTLY LESS THAN ON FRIDAY. TEMPO GROUPS FOR TS IN THE AFTERNOON MAY NEED TO BE ADDED FOR THE NEXT ISSUANCE TO ACCOUNT FOR THIS. WINDS WILL GENERALLY BE EASTERLY AT 12 KTS OR LESS FOR SATURDAY. && .MARINE...AN EASTERLY FLOW 10 KNOTS OR LESS THROUGH THE WEEKEND...BECOMING SW TUE AND INCREASING BY WED. NO HIGHLIGHTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 76 89 77 / 60 40 30 20 FORT LAUDERDALE 90 77 89 78 / 60 40 30 20 MIAMI 91 78 90 78 / 60 40 30 20 NAPLES 89 76 90 75 / 40 20 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 16, 10:05 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1005 AM EDT SAT SEP 16 2006 FLZ063-066>075-171000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1005 AM EDT SAT SEP 16 2006 ...HIGH RISK OF RIP CURRENTS PALM BEACH COAST... ...MODERATE RISK OF RIP CURRENTS BROWARD COAST... ...A FEW STRONG STORMS POSSIBLE EAST COAST AREAS THIS AFTERNOON... ...SCATTERED TO NUMEROUS STORMS ACROSS SOUTH FLORIDA THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE WILL BE A HIGH RISK OF RIP CURRENTS TODAY ALONG THE PALM BEACH COUNTY BEACHES, AND A MODERATE RISK OF RIP CURRENTS ACROSS BROWARD COUNTY BEACHES, DUE TO CONTINUED LONG PERIOD SWELL FROM THE NORTHEAST CAUSING BREAKERS AROUND 2 TO 4 FEET HIGH TO THE NORTH TO AROUND 2 FEET TO THE SOUTH. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS WESTERN SECTIONS OF SOUTH FLORIDA...AND INCREASE IN COVERAGE WHILE MOVING EAST INTO THE EAST COAST METRO AREAS THROUGH THE AFTERNOON HOURS. THE MAIN IMPACTS FROM THE STORMS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WIND: DRIER AIR IN THE MID TO UPPER LEVELS WILL CONTINUE TO WORK INTO SOUTH FLORIDA FROM THE NORTH TODAY. THIS DRIER AIR WILL ALLOW FOR A FEW STORMS TO PRODUCE WIND GUSTS UP TO 40 TO 50 MPH. HAIL: DRY AIR IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HAIL SIZE UP TO PENNY SIZE ESPECIALLY OVER THE EAST COAST METRO AREAS WHERE THE SEA BREEZES SHOULD COLLIDE THIS AFTERNOON. FLOODING: LOCALLY HEAVY RAINFALL PRODUCED BY SLOW MOVING THUNDERSTORMS MAY PRODUCE STREET FLOODING OF POOR DRAINED AND LOW LYING ROADWAYS IN THE METRO AREAS ALONG THE EAST COAST. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL BOUNDARY DISSIPATING ACROSS SOUTH FLORIDA THIS WEEKEND WILL BE REPLACED BY WEAK HIGH PRESSURE BY THE BEGINNING OF THE WORK WEEK DECREASING THE THREAT OF THUNDERSTORMS ACROSS THE AREA. ANOTHER COLD FRONT WILL THEN APPROACH THE REGION BY MID WEEK AND INCREASE THUNDERSTORM ACTIVITY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EAST COAST AREAS THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Sep 16, 1:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 139 PM EDT SAT SEP 16 2006 FLZ072-074-161845- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 140 PM EDT SAT SEP 16 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER SOUTHERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH AROUND 5 MPH...AND COULD AFFECT PEMBROKE PINES...MIAMI LAKES... HIALEAH...DORAL...MIRAMAR...AND LITTLE HAITI THROUGH 245 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 10:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 15, 10:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Sep 16, 9:52 AM EDT | Marine Weather Statement | MFL | 8 hr | |
| Sep 16, 3:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 38 min |
| Sep 16, 5:20 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.